Variational formulation of the geodetic boundary value problem

Nakiboglu S.M. (1978) Variational formulation of the geodetic boundary value problem. Bulletin Géodésique, 52 2: 93-100. doi:10.1007/BF02521691

Author Nakiboglu S.M.
Title Variational formulation of the geodetic boundary value problem
Journal name Bulletin Géodésique   Check publisher's open access policy
ISSN 0007-4632
Publication date 1978-01-01
Sub-type Article (original research)
DOI 10.1007/BF02521691
Open Access Status Not yet assessed
Volume 52
Issue 2
Start page 93
End page 100
Total pages 8
Publisher Springer-Verlag
Subject 1908 Geophysics
1906 Geochemistry and Petrology
1903 Journalism and Professional Writing
1309 Developmental Biology
Abstract A variational principle for the Stokesian boundary value problem is derived using the Euler-Lagrange theory. The resulting variational principle is then transformed into an equation determining the semi-major axis of the best fitting ellipsoid which fulfills the condition U 0 =W 0 . The computations using three different geopotential models yields the semi-major axis of the earth ellipsoid as a=6378145.4 metres for the flattening f=1/298.2564. The corresponding equatorial gravity and the geopotential number are computed as γa=978029.59 mgals and U 0=W 0=6.26367371 106 kgalmeters respectively.
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Unknown

Document type: Journal Article
Sub-type: Article (original research)
Collection: Scopus Import - Archived
Version Filter Type
Citation counts: Scopus Citation Count Cited 2 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Tue, 28 Jun 2016, 15:07:56 EST by System User